Thyroid Disorders Community
prednisone and TSH
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

prednisone and TSH

Hey guys,
I have been diagnosis with hypo.  I was haveing bouts with severe nausea and dizziness, fatigue, when I was tested and TSH was 6.7- the highest I have tested at.

I am on med. now and it has been fairly normal.  I was diagnosed with bursitis, tendonitis, in my hips and recieved a steroid(prednisolone?) and pain shot last Thurs. (actually it was 3 shots) OCH!!

Sat.  I felt foggy and fatigued and when I went I tried to go to my son's football game (he played great by the way) I became car sick.  Same feeling when TSH was high, but not as severe.

Do you think there is any connection between steroid treatment and TSH levels.  I certainly believe TSH was high-same feeling.
Related Discussions
6 Comments Post a Comment
Blank
393685_tn?1325870933
Oh boy -- yes there is!!

Any steriods will efefct your meds for thyroid and ususally it hits just as you explained..

I took it last year and found myself so hypo it took weeks to pull out of it after I was finished with the med.

There is research on this - just google it up and you will find a ton of it.

Now I won't go on it anymore unless it is absolutely necessary
Blank
Avatar_f_tn
Thanks for the post.

You know, as the rhuematologist was popping the shots in I reminded him that I was hypo and on on synthroid.

It looks like they would warn you, or give you some caution, or do they just not know?  I have pretty good faith in my fellow man, so I do not want to think they just don't care.

Gets kinda hard sometimes.

I am feeling better today-was able to ride in vehicle a little ways to friends b'day party.  I am still so very fatigued though.  I hope the shots effects wares off soon.

Again, thanks for reply.  I will be better prepared next time.
Blank
314892_tn?1264627503
I also get the dizziness and moition sickness. My TSH was never over 6. It is now 0.93 and I am waiting to see improvement in this area.

What is your current TSH?
Blank
Avatar_f_tn
My last TSH was 2.1 which I think is a little high for me. (My Dr. disagrees) I had not a really bad episode with the nausea and dizziness since I have been on Synthroid, just still fatigued and weak.
Blank
314892_tn?1264627503
MY endo would give you an icreased dose. How lets oyu get to the bottom of the range.

Is it an endo? An increase could help. The Synthroid certainly seems to have helped the nausea and dizziness.

How long have you been at 2.1? Another factor is time. I just got to 0.93 and am still dizzy. I won't judge whether this is thyroid related until 8 weeks or more go by.

The ATA recommends your TSH be between 0.5 and 2. You are just over that mark and with normal fluctuation, may be even higher at times.
Blank
Avatar_f_tn
I take Levothroid and have been put on prednisone twice for inflammation. I took the 14 day course where you gradually decrease dosage.

I never had problems, BUT I believe everyone is different.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Thyroid Answerers
649848_tn?1357751184
Blank
Barb135
FL
168348_tn?1379360675
Blank
ChitChatNine
Avatar_f_tn
Blank
goolarra
Sisters, OR
Avatar_m_tn
Blank
gimel
MI
657231_tn?1390151580
Blank
rumpled
Northern, NJ
Avatar_m_tn
Blank
flyingfool
WI